Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

john redman

Members
  • Content Count

    23
  • Joined

  • Last visited

Posts posted by john redman


  1. I can't sit or stand. I'm down in a Laz-Y-Boy chair, reclining all day, or in bed. That's how I live. When I get up my lightheadedness gets worse and worse and I get a headache. It's like when I stand or sit the water level in my brain drops and my headache is above that waterline. It really really stinks to be me. Why, oh why?

    John


  2. Melissa,

    Do you think your neck injury caused your autonomic failure? I have had two neck surgeries!

    John

    i have severe gastroparesis to the point of not being able to eat or drink & am on IV nutrition; that is by no means the norm though so please don't get concerned in that regard. but i have been through lots of GP ups & downs over the years. i can't say that i can relate to the exact "swishing" you're describing but my stomach/intestines do make some other assorted wacky sounds at times. i have never been able to correlate external stress though with any of my GP symptoms.

    i don't have POTS specifically but do have dysautonomia and am on a beta blocker. i have never heard of a beta blocker helping gastroparesis in any way & there is no way that it physically should do so; that said many people with POTS (or other dysautonomias) experience nausea that has nothing to do with GP and a beta blocker can certainly help that. i know for myself i have several types of nausea...some that is related to difficulties being upright & some that is concretely GP; most times i can tell the difference.

    regarding the relationship between POTS & GP & how either/both may relate to taking a beta blocker, here's the catch. while it is definitely correct that POTS (or other dysautonomia) & GP can very well be related (i.e. both can be caused by autonomic neuropathy), it doesn't follow that a beta blocker that may help POTS will also help GP. the reason is this: a beta blocker is not treating all aspects of POTS and/or the underlying cause that would be the reason for the accompanying GP. a beta blocker is largely treating heart rate &/or blood pressure issues; thus they are only treating one component that won't generally have any effect behind the actually mechanism behind the GP. of course that doesn't mean that indirectly feeling better b/c of a beta blocker couldn't help some people with GP feel better overall and/or help with nausea related to blood pooling and/or BP/HR issues. but by no means is a beta blocker generally something that will help GP specifically, regardless of the cause. (as an aside, one med that can have a direct affect on POTS/dysautonomia AND GP/motility is mestinon.)

    if you have reglan that has been recommended/prescribed by a doctor and you are currently limited almost exclusively to a liquid diet, there is probably no good argument not to try it unless you have had issues in the past with drugs in the same pharmaceutical class (i.e. phenergan). it helps many, especially in the short term. longer-term it gets trickier in terms of cumulative side-effects but if i were you (and at one point i was in a similar place in terms of my stomach, meds, & diet) i would cross that bridge later. there are a lot of potential side effects from reglan but 99.9% of the time if it causes something wacky to happen in your body initially you can stop it and will be back to your baseline soon thereafter; for this reason you may want to make sure someone is around when you first take it. down the road there are other options, i.e. domperidone or erythromyacin, but reglan, as imperfect as it is, is considered first-line GP treatment & unless you have a specific medical indication against it i don't know of any physicians who would support trying other things without at least giving reglan an initial try.

    hope this helps,

    :( melissa


  3. I'd like to know if constipation, gastroparesis, and autonomic dysfunction can all go away with one medication.

    John

    Thanks Nina!

    I have the typical symptoms also, nausea and vomiting.

    Have you heard of anyone improving with both gastroparesis & POTS? If POTS improves then does the gastroparesis usually improve along with it?

    Its so discouraging not to be able to eat much :(


  4. Where did you catch the Lyme disease at? What part of the USA or world?

    Thanks,

    John

    don't know about the pneumonia shot (but did have pneumonia last year!), but I strongly advise any lymies or possible lymies to speak with your doctor beforehand.

    I had a major exacerbation that lasted a long time following the flu shot last year. Now that I know I have lyme, I've been reading that those with the infection are advised against, for this very reason.


  5. My doc never mentioned salt pills or potassium or half a pill or anything. I really glad you posted.

    Does you son take the thermotabs all at once?

    John

    Hi John,

    Florinef has been a wonder drug for my son. Do some more research. It has steroid properties, but none of the negative side effects of a true steroid.

    My son's doc, the incomparable (we think!!!) Peter Rowe of Johns Hopkins had Mack start slowly with florinef. He first began by taking 6 Thermotabs (salt tablets) daily for several weeks. Two after each meal. Then, Mack began by cutting the tiny .1mg pill into quarters. He took 1/4 daily for a week, then 1/2 daily for a week, etc. He ultimately worked his way up to .2mg a day. The reason for this protocol is to find your therapeutic dose and not get the "headache from ****." Once your symptoms have pretty much abated, you've found the dose that works for you. Florinef in too high a dose can cause a horrible headache.

    During this process, it is important to have your doc keep track of your electrolytes as florinef can ause you to lose potassium. Mack supplements with a daily slow release 8mg. (The Thermotabs also have potassium.)

    I'd be hapy to post or pass along to you information from Dr. Rowe describing this protocol that you could share with your doc.

    My son was forced to drop out of school because he was fainting throughout the day. He was unable to focus or think because of the cognitive fog. Within a year, he is back at school fulltime and just brought back his first report card since florinef- straight A's.

    I pray this is your miracle, too!

    Julie


  6. Florinef is a steroid, fludrocortisone Acetate. I was just prescribed to start it, and I have searched and read a bunch of back posts on it.

    I'd like to hear from those who had GOOD experiences, as well as from those who had BAD experiences with it. From all the old posts, it's hard to tell whether this is a good medicine that is generally well-tolerated and helpful, or if it's a bad medicine that has many side effects.

    What do people really think about Florinef?

    Thanks, John


  7. Dear Group,

    When I lie down and then sit up, my systolic blood pressure drops as much as 39 points, and my pulse increases as much as 50 points. Is it typical of POTS for both blood pressure and pulse to change so much. Some days, the pulse does not go up by 30 or more when standing. But it is true that usually, despite the title of this thread, that the pulse goes up by more than the systolic blood pressure goes down. Thanks, John


  8. Hi Deanna,

    What is the rationale for taking octreotide injections. It's kind of a hormone like somatostatin if I am reading up on it correctly.

    My best, John

    1. Deanna

    2.30

    3.POTS, NCS with OI

    4.diagnosed about 6 months ago

    5.Summersville WV

    6.worst- bedridden,extreme nausea,headache/migraine,depression,black -outs,difficulty with concentration

    7.best- fatigue& mild dizziness

    8.meds that dont help me-5 different beta-blockers ,florinef ,midodrine(by itself)

    9. octreotide injections , IV fluids , letting go of my guilt over being ill to begin with ,learning my limits and sticking to them ,zoloft for depression ,lots of salt and lots of water , limit sugar and chocolate( not easy I'm addicted!)


  9. Dear Group. I don't have a diagnosis. My main symptoms are feeling extremely cold, being very sensitive to cold, being lightheaded when I sit or stand, headache after sitting or standing, being weak, bloating and constipation. My thyroid tests are normal with a TSH of 3.17. I have had two neck operations for herniated disks and am wondering if this is coming from my neck. But it seems like dysautonomia patients are supposed to be hot not cold. On a home blood pressure machine my Systolic blood pressure falls as much as 30 points upon standing and my pulse rate goes up as many as 30 beats. Drinking caffeine and eating salt helps a little bit for about 1 day, then are useless. I am essentially bedridden from this. Please help with any ideas of where to go or what to do in the USA. I would like to go south for the winter because of the cold intolerance.

×
×
  • Create New...